Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 166, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 11, 2003, 4:47 PM EDT for Charlton County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 4:47 PM EDT (20:47 UTC)
- Expired
- Jun 11, 2003, 5:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Charlton County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 674 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328
WUUS52 KJAX 112047
SVRJAX
GAC049-112130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 PM EDT WED JUN 11 2003
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHARLTON COUNTY IN SOUTHEAST GEORGIA
* UNTIL 530 PM EDT
* AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
SOUTH OF FOLKSTON...WITH LITTLE MOVEMENT.
* THE SEVERE THUNDERSTORM WILL REMAIN IN RURAL AREAS OF
CHARLTON COUNTY.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.
LAT...LON 3102 8212 3053 8215 3073 8204 3085 8193
3101 8190
$$
CARROLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:32 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 11, 2:32 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 232 PM EDT WED JUN 11 2003 CURRENTLY STORMS ARE POPPING ACROSS NE FLORIDA AND VISIBLE SATELLITE SHOWS THEM FORMING CLOUD STREETS PARALLEL TO THE WEST COAST SEABREEZE. THE EAST COAST SEABREEZE IS JUST BEGINNING TO PUSH INLAND. STORMS IN PUTNAM COUNTY APPEAR TO HAVE BEEN INDUCED BY LAKE AND RIVER BREEZES. STILL EXPECT THE MEETING OF SEABREEZES IN MIDDLE OF PENINSULA...MOVING NORTH WITH A GRADUAL DRIFT TO THE COAST. PUBLIC...WARM AND MUGGY WITH LITTLE VARIATION IN TEMPS FOR THE DURATION. POPS WILL INCREASE THROUGH THE WEEKEND AS THE SURFACE LOW OVER SOUTHERN MO TREKS EWD THEN NEWD. A TRAILING FRONT WILL REMAIN NORTH OF THE AREA...HOWEVER SOUTH TO SW LLVL FLOW WILL PUMP SUFFICIENT GULF MOISTURE ACROSS THE REGION TO BRING A GOOD CHANCE OF PRECIP BY FRIDAY AND SATURDAY WITH A CHANCE OF SHOWERS DURING THE NIGHT. MARINE...ALL IS QUIET WITH LIGHT SOUTHEAST WINDS AT THE ST AUGUSTINE BUOY AND 2 FT SEAS. SOUTH TO SE WINDS LESS THAN 15 KT WILL PREVAIL THROUGH THE WEEKEND. .PRELIMINARY POINT TEMPS/POPS... AMG 71 89 71 89 / 30 40 30 50 SSI 74 86 74 85 / 20 40 40 50 JAX 72 89 72 88 / 30 40 40 50 SGJ 73 87 73 86 / 20 40 30 50 GNV 71 91 71 89 / 30 40 30 50 OCF 71 91 71 90 / 30 40 30 50 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. TRABERT/ZAPPE
Hazardous weather outlook, Jun 11, 11:58 AM EDT, 4 hours 49 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1158 AM EDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS. THE BEST CHANCE OF THUNDERSTORMS WILL BE BETWEEN INTERSTATES 75 AND 95. STORM MOTION WILL BE ABOUT 5 TO 10 MPH TO THE NORTH SO AFTERNOON CONVECTION MAY SHOW LITTLE MOVEMENT THUS PRODUCING LOCALLY HEAVY RAINFALL. AN ISOLATED STRONG THUNDERSTORM COULD DEVELOP THIS AFTERNOON AND THE PRIMARY HAZARDS WOULD BE FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL. HEAT INDICES WILL NEAR THE CENTURY MARK ACROSS INLAND LOCATIONS. IF YOU ARE OUTSIDE WEAR LIGHT COLORED CLOTHING...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS TO AVOID HEAT EXHAUSTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
In the hours before
Special weather statement, Jun 11, 3:45 PM EDT, 1 hour 2 minutes before
FLZ032-112030- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 PM EDT WED JUN 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT CLAY COUNTY THROUGH 430 PM EDT... AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 28 MILES SOUTH OF PENNEY FARMS...OR ABOUT 5 MILES WEST OF INTERLACHEN...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
Special weather statement, Jun 11, 4:00 PM EDT, 47 minutes before
FLZ024-112045- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT WED JUN 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT NASSAU COUNTY THROUGH 445 PM EDT... AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF CALLAHAN...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CALLAHAN AND HILLIARD THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
Special weather statement, Jun 11, 4:22 PM EDT, 25 minutes before
FLZ025-112100- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 PM EDT WED JUN 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DUVAL COUNTY THROUGH 500 PM EDT... AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF DOWNTOWN JACKSONVILLE...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAN MARCO...RIVERSIDE...DOWNTOWN JACKSONVILLE...TALLYRAND...ARLINGTON...JACKSONVILLE INTERNATIONAL... OCEANWAY AND FORT CAROLINE THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
Special weather statement, Jun 11, 4:33 PM EDT, 14 minutes before
FLZ037-038-112115- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 433 PM EDT WED JUN 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN FLAGLER AND EASTERN PUTNAM COUNTIES THROUGH 515 PM... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF ANDALUSIA... DRIFTING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ANDALUSIA...POMONA PARK...LAKE COMO...GEORGETOWN AND CRESCENT CITY THROUGH 515 PM EDT. WIND GUSTS OF 40 TO 50 MPH PRODUCING MINOR DAMAGE AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. CARROLL
Special weather statement, Jun 11, 4:44 PM EDT, 3 minutes before
GAZ164-112130- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 444 PM EDT WED JUN 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN CHARLTON COUNTY THROUGH 530 PM EDT... AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF FOLKSTON...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND AND FOLKSTON THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:33 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Wayne | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.